Virginia, 2010

Hail and Damaging Winds in Virginia, June 4, 2010

June 4, 2010 · NWS LWX · 5 events in 2 counties and zones

An upper-level disturbance passed through the region while a pressure trough at the surface remained nearly stationary. These systems provided the forcing to combine with a warm and humid air mass to bring showers and thunderstorms to the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$22,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LWX wrote it up.

An upper-level disturbance passed through the region while a pressure trough at the surface remained nearly stationary. These systems provided the forcing to combine with a warm and humid air mass to bring showers and thunderstorms to the area. There was enough instability along with stronger winds aloft for some thunderstorms to produce large hail and damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jun 4, 10:13 AM EST, 3 hours 37 minutes earlier.

Area forecast discussion, Jun 4, 10:13 AM EST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1113 AM EDT FRI JUN 4 2010

.SYNOPSIS...
A WARM AND MOIST AIRMASS WILL REMAIN IN PLACE OVER THE REGION
THROUGH SUNDAY. SCATTERED THUNDERSTORMS ARE EXPECTED...ESPECIALLY
DURING THE AFTERNOONS AND EVENINGS. A COLD FRONT WILL MOVE ACROSS
THE REGION ON SUNDAY. COOLER...DRIER CONDITIONS ARE EXPECTED BEHIND
THE FRONT EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
A FEW CHGS MADE FROM PREV FCST REGARDING WX TDA. LITTLE CHG IN AMS
HAS OCCURRED SINCE YDA...WITH TEMPS POISED TO REACH UPR 80S-LWR 90S
ONCE AGAIN. AS A RESULT...STEEP LOW-LVL LAPSE RATES WILL DVLP AGAIN
TDA WHILE BNDRY LYR DEWPTS RMN IN THE MID-UPR 60S...NEAR 70 ALONG
THE CHSPK BAY.

MODIFIED MRNG SOUNDING SHOWS CAPE OF 1500-2000 J/KG AVAILABLE THIS
AFTN. SHEAR THIS MRNG WAS WEAK...BUT UPPER AIR ANALYSIS SHOWS THE
LEADING EDGE OF A WIND MAXIMUM ACRS ERN IL. THIS MAXIMUM IS IN
ASSOCIATION WITH MCV OR SHRTWV TROF NOTED ON RADAR AND UPPER AIR
OBSERVATIONS. IF THIS WAVE CONTS AT ITS CURRENT SPEED...IT WOULD
ARRIVE IN WV AROUND PEAK HEATING...20-21Z...CONCURRENT WITH INCRG
MID-LVL WIND SPEEDS.

GIVEN POTENTIAL SOURCE FOR LIFT AND INCRD SHEAR...THE BAY BREEZE...
A WEAK PRESSURE TROF...AND TERRAIN CIRCULATIONS XPCD TO PROVIDE
FOCI FOR CNVCTV DVLPMT THIS AFTN AND EVE. A FEW SVR TSTMS SEEM
PSBL LATE THIS AFTN. POPS WERE INCRD...SPCLY ACRS THE SWRN HALF OF
FCST AREA.

CNVCTN SHUD DECR IN CVRG OVNGT AS HEATING WANES. SOME HIGH CLDS
MAY RMN AS MID- AND UPR-LVL JETS MOVE INTO THE RGN. VERY BALMY
MINIMA XPCD GIVEN MSTR CONTENT OF AMS. PREV DISCUSSION FOLLOWS...

TDA SHOULD BE THE DAY BTWN SVR STORMS. GNRL UPR LVL FLOW IS ZNL
ACROSS THE NRN U.S. W/ SHORT WVS MOVG THRU. YDA AFTN SAW ONE OF
THOSE SHRT WVS...IT LOOKS LK THERE WL BE ANOTHER ON SAT. TDA LOOKS
LK MD ATLC WL HV PC/MC SKIES W/ WK CD FN ACROSS PA. BEING ON THE
WARM/MOIST SIDE OF THE BNDRY MEANS THAT CWA COULD XPRNC AFTN/EVE
CNVCTN...AND BUFKIT SNDGS SHOW CAPE INXS OF 1000 DURG MID-LATE
AFTN...SO ENTIRE CWA WL BE IN SCT TRW 19-23Z.

AFTN HIGHS ARND 90 MUCH OF THE AREA.

CNVCTV CHCS WL CONTINUE DURG THE EVE HRS BEFORE AREA SETTLES DOWN
OVRNGT. TNGT SKY-WISE SHOULD BE FAIRLY SIMILAR TO WHAT IS GOING ON
CURRENTLY - PC/MC AS ZNL FLOW CONTINUES. LOWS TO RANGE FM LM70S IN
THE CITIES TO LM60S IN THE HIGHLANDS.

&&

.SHORT TERM /SATURDAY/...
WEAK SFC LOPRES WILL RMN OVER NEW ENGLAND SAT WITH WARM AND MOIST
AMS PERSISTING ACRS MUCH OF ERN CONUS. WEAK SFC TROF WILL BE
DRAPED ACRS FCST AREA. VERY LOW-AMPLITUDE SHRTWV TROF FCSTD TO
MOVE THRU QUASI-ZONAL FLOW INTO THE RGN BY SAT AFTN.

INSTBY XPCD TO CHG VERY LITTLE FROM TDA...BUT SHEAR WILL INCR.
THUS...A BETTER DEGREE OF ORGANIZATION TO TSTMS IS ANTICIPATED. NO
SGFNT CHG IS NEEDED TO PREV GENL FCST...BUT POPS WERE INCRD AREA
WIDE TO HIGH END CHC.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
ANOTHER WAVE OF LOW PRESSURE WILL PASS BY TO OUR NORTH OVERNIGHT
SATURDAY. THERE IS STILL SOME UNCERTAINTY TO THE EXACT TRACK OF
THIS SYSTEM...BUT SHOULD IT TRACK CLOSE ENOUGH IT COULD BRING
ADDITIONAL SHOWERS AND THUNDERSTORMS...ESPECIALLY ACROSS THE
NORTHERN AND WESTERN PORTION OF THE CWA.

A COLD FRONT WILL PASS THROUGH THE REGION SUNDAY...BRINGING A CHANCE
FOR SHOWERS AND THUNDERSTORMS. THERE WILL BE ENOUGH INSTABILITY
AHEAD OF THE FRONT TO COMBINE STRENGTHENING SHEAR PROFILES FOR THE
POSSIBILITY OF SEVERE T-STORMS.

HIGH PRESSURE WILL BUILD OVERHEAD BEHIND THE FRONT EARLY NEXT
WEEK...BRINGING COOLER AND LESS HUMID CONDITIONS ALONG WITH SOME
SUNSHINE. THE HIGH WILL SHIFT OFF THE COAST DURING THE MIDDLE AND
LATTER PORTION OF NEXT WEEK AND A RETURN FLOW WILL BRING MORE HUMID
CONDITIONS. A SERIES OF UPPER-LEVEL DISTURBANCES WILL COMBINE WITH
MORE HUMIDITY TO BRING INCREASING CHANCES FOR CONVECTION DURING THIS
TIME.

&&

.AVIATION /13Z FRIDAY THROUGH TUESDAY/...
LGT WINDS WILL BE COMMON TDA AT ALL TERMINALS. CU FIELD DVLPG AMID
UNSTABLE AMS...WITH TSTMS XPCD TO FORM THIS AFTN. TIMES THAT ANY
TSTMS MIGHT IMPACT TERMINALS IS UNCLEAR...BUT 20-22Z SEEMS A
REASONABLE GENL TIMEFRAME. WILL ATTEMPT TO REFINE THIS TIMING WITH
THE NEXT TAF ISSUANCE. SOME TSTMS COULD PRODUCE HAIL OR DMGG WIND
GUSTS.

CNVCTN SHUD DECR IN CVRG OVNGT WITH LGT WINDS AND FOG PSBL AT
TERMINALS. SVR TSTMS LKLY AGAIN SAT AFTN WITH SUB-VFR VSBYS IN
RAIN. HAIL AND WIND WILL ACCOMPANY THESE TSTMS. TSTMS PSBL ONCE
AGAIN ON SUN AS CDFNT MOVES INTO RGN.

ASIDE FROM THE CONVECTION...VFR CONDITIONS WILL PREVAIL FOR MOST OF
THE TIME. THE ONLY OTHER EXCEPTION WILL BE DURING THE EARLY MORNING
HOURS WHERE PATCHY BR MAY LEAD TO A BRIEF PERIOD OF SUBVFR VSBYS.

HIGH PRESSURE WILL BUILD OVERHEAD BEHIND A COLD FRONT MONDAY INTO
TUESDAY.

&&

.MARINE...
LGT WINDS XPCD THRU TNGT ON WATERS...ALTHOUGH TSTMS PSBL. ANY
TSTMS THIS AFTN AND EVE WILL BE CAPABLE OF GUSTY WINDS AND LARGE
HAIL AND MAY REQUIRE SPECIAL MARINE WRNGS.

SCT TSTMS XPCD SAT AND SUN AS A WARM...MOIST AMS RMNS IN PLACE.
SOME TSTMS WILL BE SVR...CAPABLE OF LARGE HAIL AND DMGG WIND
GUSTS. SPECIAL MARINE WRNGS ARE LKLY BOTH DAYS.

A COLD FRONT WILL PASS THROUGH THE WATERS LATE SUNDAY. SCA WINDS
ARE POSSIBLE AHEAD OF THE FRONT SUNDAY AFTERNOON AND AGAIN BEHIND
THE FRONT SUNDAY NIGHT. HIGH PRESSURE WILL BUILD OVER THE WATERS
FOR MONDAY AND TUESDAY.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.

&&

UPDATE...KRAMAR
PREV DISCUSSION...WOODY!/LASORSA
Hazardous weather outlook, Jun 4, 1:37 PM EST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
237 PM EDT FRI JUN 4 2010

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
051000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
237 PM EDT FRI JUN 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE OUTLOOK
AREA. ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON AND EVENING...CAPABLE OF LARGE HAIL AND DAMAGING WIND
GUSTS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SATURDAY FOR
THE OUTLOOK AREA. SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED AS
A MOIST AND UNSTABLE AIR MASS REMAINS IN PLACE. THESE STORMS WILL
BE CAPABLE OF LARGE HAIL AND DAMAGING WIND GUSTS.

ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN ON
SUNDAY. SOME STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WIND
GUSTS.

A SMALL CRAFT ADVISORY LIKELY WILL BE NEEDED SUNDAY AND SUNDAY
NIGHT FOR PORTIONS OF THE WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NEEDED IN SUPPORT OF SEVERE THUNDERSTORM
WATCH 255 THIS AFTERNOON AND EVENING. SPOTTER ACTIVATION LIKELY
WILL BE NEEDED SATURDAY...AND MAY BE NEEDED SUNDAY. PLEASE RELAY
ANY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE.

MDZ003>005-009-010-501-502-VAZ021-025>031-036>040-042-050-051-501-
502-WVZ050>055-501>504-051000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-
CULPEPER-NORTHERN FAUQUIER-SOUTHERN FAUQUIER-HAMPSHIRE-MORGAN-
BERKELEY-JEFFERSON-PENDLETON-HARDY-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-EASTERN MINERAL-
237 PM EDT FRI JUN 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS A LARGE
PORTION OF THE OUTLOOK AREA. SCATTERED SEVERE THUNDERSTORMS ARE
EXPECTED THIS AFTERNOON AND EVENING...CAPABLE OF LARGE HAIL AND
DAMAGING WIND GUSTS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT
UNTIL 10 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SATURDAY FOR
MUCH OF THE OUTLOOK AREA. SCATTERED SEVERE THUNDERSTORMS ARE
EXPECTED ON SATURDAY AS A MOIST AND UNSTABLE AIR MASS REMAINS IN
PLACE. THESE STORMS WILL BE CAPABLE OF LARGE HAIL AND DAMAGING
WIND GUSTS.

ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN ON
SUNDAY. SOME STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WIND
GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NEEDED IN SUPPORT OF SEVERE THUNDERSTORM
WATCH 255 THIS AFTERNOON AND EVENING. SPOTTER ACTIVATION LIKELY
WILL BE NEEDED SATURDAY...AND MAY BE NEEDED SUNDAY. PLEASE RELAY
ANY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE.

KRAMAR

In the hours before

Local storm report, Jun 4, 11:07 AM EST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1207 PM EDT FRI JUN 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     INDIAN HEAD             38.60N  77.16W
06/03/2010                   CHARLES            MD   EMERGENCY MNGR

            TREES AND WIRES DOWN AT LOWER WHARF ROAD AND MAIN
            AVENUE AND BURLESON DRIVE

&&

EVENT NUMBER LWX1000369

PELOQUIN
Local storm report, Jun 4, 11:09 AM EST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1209 PM EDT FRI JUN 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     1 N CHARLOTTESVILLE     38.05N  78.48W
06/03/2010                   ALBEMARLE          VA   TRAINED SPOTTER

            FOCUSED WIND DAMAGE TO TREES AND POWER LINES REPORTED
            IN NORTHERN PARTS OF CHARLOTTESVILLE... ESPECIALLY
            PRESTON ROAD TO 250 BYPASS. 12 TO 18 INCH TREES SNAPPED
            OR UPROOTED AND POWER LINES AND POLES DOWN IN THIS AREA.

&&

EVENT NUMBER LWX1000370

KRAMAR
Local storm report, Jun 4, 11:11 AM EST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1211 PM EDT FRI JUN 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     TSTM WND DMG     BRYANS ROAD             38.63N  77.07W
06/03/2010                   CHARLES            MD   EMERGENCY MNGR

            TREES AND WIRES DOWN AT MARSHALL HALL ROAD AND FRASER
            ROAD

&&

EVENT NUMBER LWX1000371

PELOQUIN
Local storm report, Jun 4, 11:17 AM EST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1217 PM EDT FRI JUN 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     1 NNW CHARLOTTESVILLE   38.05N  78.50W
06/03/2010                   ALBEMARLE          VA   TRAINED SPOTTER

            THREE LARGE TREES DOWN...TWO UPROOTED...ON BARRACKS RD
            BETWEEN EMMET RD AND RUGBY RD

&&

CORRECTED EVENT TIME

EVENT NUMBER LWX1000350

KRAMAR
Special weather statement, Jun 4, 1:03 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
203 PM EDT FRI JUN 4 2010

VAZ026-027-WVZ054-055-041845-
SHENANDOAH VA-PENDLETON WV-HARDY WV-ROCKINGHAM VA-
203 PM EDT FRI JUN 4 2010

...STRONG THUNDERSTORMS TO AFFECT SHENANDOAH...PENDLETON...HARDY AND
ROCKINGHAM COUNTIES...

AT 204 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTHWEST OF CRIDERS...MOVING EAST AT 20 MPH.

STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

&&

LAT...LON 3886 7884 3864 7877 3859 7917 3877 7922
TIME...MOT...LOC 1804Z 258DEG 19KT 3871 7906

The radar

The Sterling radar (KLWX), 130 km away, was scanning. The volume nearest the first event began at 18:52 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Rockingham

When
June 4, 1:50 PM EST
Where
Rockingham County, 2.45 mi WNW of Fulks Run
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
38.684, -78.942

Several trees were down Yankeetown Road.

Thunderstorm Wind, Rockingham

When
June 4, 1:54 PM EST
Where
Rockingham County, 2.79 mi WNW of Fulks Run
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
38.685, -78.948

A wind gust was estimated around 60 mph near Yankeetown.

Hail, Rockingham

When
June 4, 1:54 PM EST
Where
Rockingham County, 2.79 mi WNW of Fulks Run
Measured
1.25 in hail
Reported by
Public
Coordinates
38.685, -78.948

Half dollar size hail was reported on Ike Drive near Yankeetown.

Thunderstorm Wind, Page

When
June 4, 3:09 PM EST
Where
Page County, 1.06 mi NW of Spitler
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
38.630, -78.495

A large tree was knocked down onto a school bus on Mill Creek Road.

Thunderstorm Wind, Page

When
June 4, 3:10 PM EST
Where
Page County, 0.06 mi NNW of Spitler
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
38.621, -78.480

Thirty large trees were uprooted along Mill Creek Crossroads.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2010Every state in 2010This day in weather historyWarnings in Virginia, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 239220, 239221, 239224, 239222, 239223.